Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 211, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 27, 2007, 4:04 PM CDT for Tuscaloosa County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2007, 4:04 PM CDT (21:04 UTC)
- Expired
- Aug 27, 2007, 4:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 59 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 272104 SVRBMX ALC125-272130- /O.NEW.KBMX.SV.W.0211.070827T2104Z-070827T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 404 PM CDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...TUSCALOOSA...HOLT... * UNTIL 430 PM CDT * AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROOKWOOD...OR 9 MILES NORTHEAST OF HOLT...AND MOVING SOUTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLT LOCK AND DAM AND PETERSON THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3323 8726 3341 8728 3340 8758 3317 8754 $$
2 follow-up statements
000 WWUS54 KBMX 272115 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 415 PM CDT MON AUG 27 2007 ALC125-272130- /O.CON.KBMX.SV.W.0211.000000T0000Z-070827T2130Z/ TUSCALOOSA AL- 415 PM CDT MON AUG 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CENTRAL TUSCALOOSA COUNTY... AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROOKWOOD...OR ABOUT 9 MILES EAST OF HOLT...MOVING WEST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE TUSCALOOSA...HOLT LOCK AND DAM...TUSCALOOSA AND PETERSON. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3323 8726 3341 8728 3340 8758 3317 8754 $$
000 WWUS54 KBMX 272130 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 430 PM CDT MON AUG 27 2007 ALC125-272140- /O.EXP.KBMX.SV.W.0211.000000T0000Z-070827T2130Z/ TUSCALOOSA AL- 430 PM CDT MON AUG 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TUSCALOOSA COUNTY EXPIRES AT 430 PM CDT... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED. LAT...LON 3323 8726 3341 8728 3340 8758 3317 8754 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:17 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 27, 3:17 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CDT MON AUG 27 2007 .SHORT TERM...LATE THIS AFTERNOON THROUGH TUESDAY NIGHT. A WEAK BOUNDARY STALLED ACROSS CENTRAL ALABAMA AND ABUNDANT MOISTURE WILL KEEP RAIN AND THUNDERSTORMS AROUND FOR THE NEXT 48 HOURS. PRECIPITABLE WATER VALUES ARE AT OR ABOVE TWO INCHES AND FORECAST TO CLIMB AS HIGH AS 2.25 INCHES ACCORDING TO GUIDANCE. GIVEN A STORM MOTION OF LESS THAN 5 KNOTS...LOCALIZED FLOODING FROM HEAVY RAINFALL IS A CONCERN. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...SOME COULD BECOME STRONG PRODUCING GUSTY WINDS. SOUTHERLY FLOW INCREASES TOMORROW...OPENING THE GULF FOR THE FIRST TIME IN AUGUST. INCREASING MOISTURE WILL RESULT IN HIGHER PRECIPITATION COVERAGE BUT STILL NOT CONCERNED ABOUT ANY SEVERE ACTIVITY. TEMPERATURES WILL BE CLOSER TO NORMAL...IN THE UPPER 80S TO LOWER 90S FOR THE MOST PART...CURBED BY THE INCREASED MOISTURE AS WELL AS PRECIPITATION. EXPECT STORMS TO LINGER WELL INTO THE OVERNIGHT HOURS...PERHAPS THROUGHOUT THE NIGHT. 12/SIRMON .LONG TERM...WEDNESDAY THROUGH MONDAY. MODELS IN FAIR AGREEMENT THIS RUN WITH THE OVERALL SYNOPTIC EVOLUTION THROUGH THE PERIOD. THE THING IS...RUN TO RUN CONSISTENCY HAS SOMETHING TO BE DESIRED. UPPER RIDGE OVER THE SOUTHEAST BREAKS DOWN BY THURSDAY WITH GENERAL TROUGH OVER THE EASTERN HALF OF THE US. MORE PRONOUNCED WEST TO NORTHWEST FLOW RESIDES FROM 850-500MB. OLD SURFACE BOUNDARY REMAINS IN THE VICINITY OF CENTRAL ALABAMA THROUGH THURSDAY AS ANOTHER COLD FRONT APPROACHES FROM THE NORTH. THIS FRONT WILL GRADUAL SLIDE SOUTHWARD THROUGH SATURDAY USHERING IN SOMEWHAT DRIER LOW LEVEL AIR BUT THE MAIN CORE OF DRIEST AIR...IE A REAL AIRMASS CHANGE...DOES NOT PENETRATE INTO THE DEEP SOUTH. THEREFORE...SOME UNCERTAINTY EXIST WITH RESPECT TO LOW LEVEL CONVERGENT ZONES/FRONTAL POSITION/INSTABILITY/PRECIP WATER VALUES FROM LATE WEEK THROUGH THE LABOR DAY HOLIDAY. WILL GO WITH THE IDEA THAT RAIN CHANCES SHOULD SLOWLY DO DOWN INTO THE 20-30 PERCENT RANGE FRI-SUN. DO NOT EXPECT A WIDESPREAD RAIN EVENT OVER THE LABOR DAY HOLIDAY WEEKEND. SOME WILL GET WET...MOST WILL NOT. TEMPERATURES WILL BE VERY CLOSE TO SEASONAL EXPECTATIONS...HIGHS AROUND 90... LOWS AROUND 70 IN MOST PLACES. 75/LINHARES && .AVIATION...18Z TAF DISCUSSION. SCATTERED SHOWERS AND THUNDERSTORMS ARE NOW DEVELOPING ACROSS CENTRAL ALABAMA AND WILL ONLY INCREASE IN COVERAGE AND INTENSITY OVER THE NEXT SEVERAL HOURS. LOCATIONS IMPACTED BY THESE STORMS WILL LIKELY EXPERIENCE VFR CONDITIONS FOR AN HOUR OR MORE DUE TO THE SLOW MOVEMENT OF THE STORMS. VISIBILITIES COULD FALL TO ONE MILE OR LOWER WITH WIND GUSTS IN EXCESS OF 40 MPH LOCALLY. OTHERWISE...THE ONLY IMPEDIMENT TO AVIATION WILL BE PATCHY FOG AFTER MIDNIGHT. 12/SIRMON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 91 71 90 70 / 30 50 40 50 30 ANNISTON 71 91 72 90 72 / 30 50 50 50 30 BIRMINGHAM 73 91 73 91 73 / 30 50 40 50 30 TUSCALOOSA 72 93 73 93 72 / 30 50 40 50 30 CALERA 72 91 73 91 71 / 30 50 40 50 30 AUBURN 72 90 73 90 72 / 30 60 50 50 30 MONTGOMERY 73 91 73 92 73 / 30 60 50 50 30 TROY 72 91 72 91 73 / 30 70 40 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 12/75/12
Hazardous weather outlook, Aug 27, 1:20 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 120 PM CDT MON AUG 27 2007 ALZ011>015-017>050-281800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 120 PM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET AND HAVE THE POTENTIAL TO BECOME STRONG ACROSS ALL OF CENTRAL ALABAMA. THIS THREAT SHOULD SUBSIDE AFTER 9 PM. DAMAGING WIND IS THE PRIMARY THREAT ALTHOUGH SOME OF THE STRONGER STORMS COULD PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND EXTREME AMOUNTS OF RAINFALL. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AS THE WEAK SURFACE BOUNDARY LIFTS SLOWLY NORTH ON TUESDAY...EXPECT ADDITIONAL STRONG STORMS DURING THE AFTERNOON HOURS. COLUMN PRECIPITABLE WATER WILL AGAIN BE ABOVE 2 INCHES...SO RAINFALL RATES WILL BE EXTREME AS WELL AS THE CHANCE FOR DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND EVENING. 12/SIRMON
In the hours before
Special weather statement, Aug 27, 2:30 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 230 PM CDT MON AUG 27 2007 ALZ013-272000- FAYETTE- 230 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR FAYETTE COUNTY UNTIL 300 PM CDT... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RICHARD ARTHUR FIELD...OR NEAR FAYETTE... MOVING SOUTHWEST AT 5 MPH. WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 27, 2:43 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 243 PM CDT MON AUG 27 2007 ALZ030-031-272015- GREENE-SUMTER- 243 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR GREENE AND SUMTER COUNTIES UNTIL 315 PM CDT... AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW MOUNT HEBRON...OR 18 MILES NORTH OF LIVINGSTON...MOVING SOUTHWEST AT 5 MPH. WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 27, 3:06 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 306 PM CDT MON AUG 27 2007 ALZ025-272030- SHELBY- 306 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR SHELBY COUNTY UNTIL 330 PM CDT... AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF CHELSEA...OR 6 MILES NORTHWEST OF COLUMBIANA...MOVING SOUTHWEST AT 5 MPH. WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 27, 3:38 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 338 PM CDT MON AUG 27 2007 ALZ031-272115- GREENE- 338 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR GREENE COUNTY UNTIL 415 PM CDT... AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW MOUNT HEBRON...OR 19 MILES NORTHEAST OF LIVINGSTON. THIS STORM WAS NEARLY STATIONARY. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BOLIGEE. NEW MOUNT HEBRON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 27, 3:56 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 356 PM CDT MON AUG 27 2007 ALZ022-272130- PICKENS- 356 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR PICKENS COUNTY UNTIL 430 PM CDT... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCSHAN...OR 7 MILES WEST OF REFORM...MOVING NORTH AT 15 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 27, 4:00 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 400 PM CDT MON AUG 27 2007 ALZ023-272130- TUSCALOOSA- 400 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 430 PM CDT... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROOKWOOD...OR 10 MILES NORTHEAST OF HOLT... MOVING WEST AT 5 MPH. WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 27 min |
| Aug 27, 4:23 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 37 min |
| Aug 27, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 13 min |
| Aug 27, 5:40 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.